Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Feb 20, 2014, 10:06 PM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 10:06 PM CST (04:06 UTC)
- Expired
- Feb 21, 2014, 1:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 49 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS54 KHUN 210406
FFWHUN
ALC083-089-103-210700-
/O.NEW.KHUN.FF.W.0002.140221T0406Z-140221T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1006 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 100 AM CST
* AT 1005 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS MUCH OF MADISON COUNTY...SOUTHEASTERN LIMESTONE
COUNTY...AND SOUTHEASTERN MORGAN COUNTIES. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN OVER THE LAST HOUR...WITH ADDITIONAL
RAINFALL AMOUNTS OF TWO TO THREE INCHES POSSIBLE THROUGH 1 AM CST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...ATHENS...MOORES MILL...MERIDIANVILLE...
REDSTONE ARSENAL...HAZEL GREEN...HARVEST...NEW HOPE...NEW MARKET...
PRICEVILLE...FALKVILLE...OWENS CROSSROADS...GURLEY...EVA...
TRIANA...SOMERVILLE AND MOORESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3491 8632 3487 8635 3483 8633 3476 8634
3473 8636 3463 8636 3461 8633 3451 8634
3452 8639 3450 8639 3448 8647 3449 8652
3454 8655 3430 8658 3431 8699 3457 8688
3468 8710 3499 8678 3499 8631
$$
121 follow-up statement
028
WGUS74 KHUN 210638
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 AM CST FRI FEB 21 2014
ALC083-089-103-210647-
/O.CAN.KHUN.FF.W.0002.000000T0000Z-140221T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN AL-LIMESTONE AL-MADISON AL-
1238 AM CST FRI FEB 21 2014
...THE FLASH FLOOD WARNING FOR MORGAN...SOUTHEASTERN LIMESTONE AND
MADISON COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. AN AREAL FLOOD WARNING WAS ISSUED TO ACCOUNT FOR
RUNOFF FROM RECENT HEAVY RAINFALL THROUGH 430 AM CST. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3491 8632 3487 8635 3483 8633 3476 8634
3473 8636 3463 8636 3461 8633 3451 8634
3452 8639 3450 8639 3448 8647 3449 8652
3454 8655 3430 8658 3431 8699 3457 8688
3468 8710 3499 8678 3499 8631
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 9:49 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 20, 9:49 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 949 PM CST THU FEB 20 2014 .UPDATE... UPDATE TO CANCEL TORNADO WATCH 16 FOR NORTHWEST ALABAMA. && .DISCUSSION... HAVE CLEARED LAUDERDALE...COLBERT...AND FRANKLIN COUNTIES IN ALABAMA FROM TORNADO WATCH. ADDITIONAL COUNTIES TO THE EAST WILL BE CLEARED THROUGH THE EVENING. HOWEVER...AS STRONGER MID-LEVEL FORCING CONTINUES TO LIFT NORTHEASTWARD AND AWAY FROM THE AREA...THE LINE IS BECOMING INCREASINGLY ORIENTED IN A SW-NE FASHION AND WATCH CLEARANCE MAY TAKE A BIT LONGER FOR REMAINDER OF COUNTIES. THIS CONFIGURATION OF THE CONVECTIVE LINE WILL ALSO PROMOTE A HIGHER THREAT FOR CELL TRAINING AND LOCALLY HEAVY RAINFALL/FLASH FLOODING. 70/DD && .AVIATION... /ISSUED 534 PM CST THU FEB 20 2014/ FOR 00Z TAFS... CONDS WILL DETERIORATE RAPIDLY AT BOTH TERMINALS AS A LINE OF STRONG/SEVERE STORMS APPROACHES KMSL/KHSV. GRADIENT WINDS OUT OF THE SOUTH WILL BE SUSTAINED 15-25KTS WITH GUSTS UP TO 35-40KTS POSSIBLE, ESPECIALLY RIGHT AHEAD OF THE LINE OF STORMS. VSBYS WILL BE REDUCED TO 2SM OR LESS AS THE LINE PUSHES ACROSS THE TERMINALS. CONDS WILL QUICKLY IMPROVE BETWEEN MIDNIGHT AND DAYBREAK WITH CLEARING SKIES EXPECTED FROM WEST TO EAST. WINDS WILL RELAX DURING THIS TIME AS WELL, WITH 5-10KT WNW WINDS EXPECTED BY THE END OF THE TAF PERIOD. 12 && .PREV DISCUSSION... /ISSUED 707 PM CST THU FEB 20 2014/ A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FINALLY ON THE DOORSTEP OF NW AL AS OF THIS WRITING, WITH SEVERAL REPORTS OF HAIL/WIND DAMAGE ACROSS PORTIONS OF WRN TN/NRN MS. EXPECT THE LINE OF STORMS TO STRENGTHEN AS THEY MARCH ACROSS THE AREA, WITH THE ASSC SFC LOW DEEPENING TO 984MB OVER THE SRN GREAT LAKES. THE COLD FRONT IS JUST NOW APPROACHING THE MS RIVER WITH A STARK CLEARING LINE NOTED BEHIND THE LINE OF CONVECTION. THANKS TO SURROUNDING OFFICES FOR SPECIAL RELEASE SOUNDINGS THIS AFTN, AS WELL AS TO MS STATE AND UAH FOR THEIR SOUNDING INFORMATION AHEAD OF THE LINE OF STORMS. UPDATED PRODUCTS ALREADY SENT. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALZ001>010-016. TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 20, 8:08 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 808 PM CST THU FEB 20 2014 ALZ001>010-016-TNZ076-096-097-211130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 808 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT AS SOUTHERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO 40 MPH...OCCUR ACROSS THE AREA AS A STRONG COLD FRONT APPROACHES FROM THE WEST. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT WILL AFFECT NORTHWEST ALABAMA FROM 7 TO 10 PM...THE INTERSTATE 65 CORRIDOR BETWEEN 9 PM AND MIDNIGHT...AND NORTHEASTERN ALABAMA BETWEEN 11 PM AND 3 AM FRIDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH WINDS IN EXCESS OF 60 MPH POSSIBLE. ALTHOUGH THE MOST SIGNIFICANT THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WINDS...A FEW BRIEF TORNADOES WILL ALSO BE POSSIBLE WITH CIRCULATIONS EMBEDDED IN THE SQUALL LINE. A TORNADO WATCH REMAINS IN EFFECT THROUGH 3 AM CST. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN...WITH ONE TO TWO INCHES POSSIBLE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FROM THIS EVENING THROUGH EARLY FRIDAY MORNING. 12
In the hours before
Local storm report, Feb 20, 8:45 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 ENE CHEROKEE 34.76N 87.93W
02/20/2014 COLBERT AL EMERGENCY MNGR
TREES REPORTED DOWN ACROSS THE ROAD AT THE INTERSECTION
OF MOODY LANE AND 6TH STREET. TIME ESTIMATED BY RADAR.
&&
KWEBERLocal storm report, Feb 20, 8:57 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 10 SW LEIGHTON 34.60N 87.65W
02/20/2014 M67.00 MPH COLBERT AL TRAINED SPOTTER
CWOP EQUIPMENT IN LEIGHTON MEASURED A 67 MPH GUST.
&&
KWEBERLocal storm report, Feb 20, 9:07 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
907 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 5 SSW MUSCLE SHOALS 34.67N 87.71W
02/20/2014 COLBERT AL TRAINED SPOTTER
TREE DEBRIS ON MILK SPRINGS ROAD. POWER OUTAGES REPORTED
IN THE AREA AS WELL.
&&
KWEBERLocal storm report, Feb 20, 9:23 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
923 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 4 NNE ROGERSVILLE 34.88N 87.26W
02/20/2014 LAUDERDALE AL EMERGENCY MNGR
ROOF BLOWN OFF A HOUSE. ONE INJURY REPORTED.
&&
KWEBERLocal storm report, Feb 20, 9:27 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 4 SSE LITTLEVILLE 34.54N 87.64W
02/20/2014 E0.50 INCH FRANKLIN AL TRAINED SPOTTER
DIME SIZE HAIL AND WIND AROUND 40 MPH WAS REPORTED.
&&
KWEBERLocal storm report, Feb 20, 9:47 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG 1 W CAIRO 34.87N 87.17W
02/20/2014 LIMESTONE AL TRAINED SPOTTER
REPORT OF AT LEAST 3 TO 4 TREES DOWN AND POWER OUT. TWO
OF THE TREES WERE AT LEAST 18 INCHES IN DIAMETER. ONE OF
THE TREES WAS SNAPPED OFF 10 FEET FROM ITS TRUNK.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:00 PM CST | Special Weather Statement | HUN | Colbert | 45 min |
| Feb 20, 7:26 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 34 min |
| Feb 20, 7:44 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 31 min |
| Feb 20, 8:06 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 39 min |
| Feb 20, 8:14 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 46 min |
| Feb 20, 8:42 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 48 min |
| Feb 20, 8:46 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 29 min |
| Feb 20, 9:11 PM CST | Tornado Warning | HUN | Limestone | 34 min |
| Feb 20, 9:14 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 31 min |
| Feb 20, 9:21 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 39 min |
| Feb 20, 9:34 PM CST | Severe Thunderstorm Warning | HUN | Madison, Morgan | 26 min |
| Feb 20, 9:41 PM CST | Tornado Warning | HUN | Madison | 49 min |
| Feb 20, 9:43 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 32 min |
| Feb 20, 9:52 PM CST | Flash Flood Warning | HUN | Franklin, Lawrence, Morgan | 3 hr |
| Feb 20, 9:59 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 46 min |
| Feb 20, 10:01 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 44 min |
| Feb 20, 10:47 PM CST | Special Weather Statement | HUN | Cullman | 43 min |
| Feb 20, 10:51 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
| Feb 20, 11:14 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 46 min |
| Feb 20, 11:43 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 32 min |
| Feb 21, 12:03 AM CST | Severe Thunderstorm Warning | HUN | DeKalb | 42 min |
| Feb 21, 12:32 AM CST | Tornado Warning | HUN | DeKalb | 43 min |
| Feb 21, 12:35 AM CST | Areal Flood Warning | HUN | Franklin, Lawrence, Limestone, Madison, Morgan | 4 hr |
| Feb 21, 4:30 AM CST | Areal Flood Warning | HUN | Madison | 6 hr |
| Feb 21, 10:40 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 43 hr |
| Feb 21, 10:48 AM CST | River Flood Warning | HUN | Madison | 9 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.